Alert archive / Texas / Tornado Warnings in 2018
Tornado Warning 6, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Aug 10, 2018, 8:07 PM CDT for 4 counties in Texas. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2018, 8:07 PM CDT (01:07 UTC)
- Expired
- Aug 10, 2018, 8:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Houston County, TX, Madison County, TX, Trinity County, TX, Walker County, TX
The radar
The Houston radar (KHGX), 177 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 8:07 PM CDT | HAIL 0.75 | 3 Nne Sorghumville, TX | LOCAL LAW ENFORCEMENT FOR HOUSTON COUNTY CONFIRMED 0.75 INCH HAIL WAS REPORTED ALONG FM 230. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 1.1 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 899 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1126 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
316
WFUS54 KHGX 110107
TORHGX
TXC225-313-455-471-110130-
/O.NEW.KHGX.TO.W.0006.180811T0107Z-180811T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Houston/Galveston TX
807 PM CDT FRI AUG 10 2018
The National Weather Service in League City has issued a
* Tornado Warning for...
West central Trinity County in southeastern Texas...
Southwestern Houston County in southeastern Texas...
East central Madison County in southeastern Texas...
North central Walker County in southeastern Texas...
* Until 830 PM CDT.
* At 807 PM CDT, a severe thunderstorm capable of producing a tornado
was located 11 miles southwest of Lovelady, or 12 miles south of
Austonio, moving northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Lovelady around 830 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3090 9561 3102 9572 3125 9545 3102 9527
TIME...MOT...LOC 0107Z 236DEG 16KT 3101 9559
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Hathaway1 follow-up statement
741
WWUS54 KHGX 110119
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
819 PM CDT FRI AUG 10 2018
TXC313-110128-
/O.CAN.KHGX.TO.W.0006.000000T0000Z-180811T0130Z/
Madison TX-
819 PM CDT FRI AUG 10 2018
...THE TORNADO WARNING FOR EAST CENTRAL MADISON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3102 9527 3094 9561 3109 9564 3125 9545
TIME...MOT...LOC 0118Z 236DEG 16KT 3104 9554
$$
TXC225-455-471-110130-
/O.CON.KHGX.TO.W.0006.000000T0000Z-180811T0130Z/
Trinity TX-Houston TX-Walker TX-
819 PM CDT FRI AUG 10 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR WEST
CENTRAL TRINITY...SOUTHWESTERN HOUSTON AND NORTH CENTRAL WALKER
COUNTIES...
At 818 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles southwest of Lovelady, or 11 miles southeast of
Austonio, moving northeast at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Lovelady around 830 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3102 9527 3094 9561 3109 9564 3125 9545
TIME...MOT...LOC 0118Z 236DEG 16KT 3104 9554
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
HathawayWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Aug 10, 6:40 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 10, 6:40 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
640 PM CDT Fri Aug 10 2018
.AVIATION [00Z TAF Issuance]...
Main concern over the next 3 hours will be the evolution of
convection. Look for TSRA to affect Houston terminals the next
hour with storms dissipating after 01-02Z. We will monitor KSGR
and KHOU for new develop as well as the evolution to the west of
Houston from Columbus to Magnolia. Outflow boundaries may collide
near KSGR so these area will be watch for new development. KLBX
and KGLS should be in the clear for the rest of the evening but
still will need to watch KUTS/KCXO the next hour or two.
Extended portion of the TAF will probably need adjustment with
the 06Z TAF update with new guidance. Overall looking at higher
moisture with TSRA possible along the coast by late morning 12-18Z
Saturday and then with day time heating more scattered TSRA
possible as outflow boundaries push across the area.
Overpeck
&&
.PREV DISCUSSION /Issued 343 PM CDT Fri Aug 10 2018/...
.DISCUSSION...
Scattered showers and thunderstorms over the southern and eastern
portions of the CWA have limited coverage at this time. The
progression of the sea breeze this afternoon should briefly
enhance activity for the late afternoon. The strongest storms will
have brief heavy rainfall, frequent lightning, and gusty winds.
CAMS continue to suggest redevelopment in the late evening, but
the axis has shifted farther north to a Livingston to Brenham
line. Have adjusted higher POPs to that area for tonight. Expect
rain chances to return tomorrow with continued heavy rainfall
potential and gusty winds, as model soundings indicate a moist
airmass and an inverted-v signature. As the upper level trough
becomes a cutoff low over Central Texas on Saturday, several
rounds of vorticity maxima aloft will rotate around along Coastal
Texas. This will lead to several rounds of precipitation beginning
along the coastline and progressing farther inland throughout the
day Saturday. The persistent shower and thunderstorm activity
will help keep temperatures cooler than today with highs not
expected to get above 90 for most of the area.
Rain chances begin to dwindle on Sunday as an upper level ridge
over the northern Gulf progresses westward over Coastal Texas.
This will return our weather pattern to more diurnal shower and
thunderstorm development along the seabreeze in the afternoon
through next week. Expect near average highs/lows in the mid 90s
and upper 70s, respectively next week. Although both ECMWF and GFS
indicate ridging aloft strengthens toward the end of next week,
there will not likely be any issues with heat advisory criteria.
22
.MARINE...
Light to moderate S/SW winds will prevail over the bays and coast-
al waters tonight...in response to an upper level disturbance that
is currently moving across the region. As this system moves out to
the E/NE...winds will be shifting more southerly tomorrow, then to
the S/SE by Sat night. Scattered showers/isolated thunderstorms to
prevail through the weekend as well given the slightly deeper Gulf
moisture. We will also have to keep an eye on wave run-up/elevated
tides Sat morning...especially if winds turn to the S/SE earlier.
41
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 75 89 74 92 75 / 40 50 40 30 20
Houston (IAH) 77 89 77 93 78 / 30 50 30 30 10
Galveston (GLS) 81 87 81 89 82 / 20 40 30 20 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 8 PM CDT this evening for the
following zones: Brazoria Islands...Galveston Island and
Bolivar Peninsula...Matagorda Islands.
GM...None.
&&
AVIATION...OverpeckHazardous weather outlook, Aug 10, 3:46 PM CDT, 4 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 346 PM CDT Fri Aug 10 2018 TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313- 335>338-436>438-112100- Austin-Brazoria Islands-Brazos-Burleson-Chambers-Coastal Brazoria- Coastal Galveston-Coastal Harris-Coastal Jackson- Coastal Matagorda-Colorado-Fort Bend- Galveston Island and Bolivar Peninsula-Grimes-Houston- Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson- Inland Matagorda-Madison-Matagorda Islands-Montgomery- Northern Liberty-Polk-San Jacinto-Southern Liberty-Trinity-Walker- Waller-Washington-Wharton- 346 PM CDT Fri Aug 10 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms will continue through the evening. The strongest storms will have brief heavy rainfall, frequent lightning, and gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Several rounds of showers and thunderstorms on Saturday will have brief heavy rainfall, frequent lightning, and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ330-335-350-355-370-375-112100- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 346 PM CDT Fri Aug 10 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 10, 4:44 PM CDT, 3 hours 23 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 444 PM CDT FRI AUG 10 2018 TXZ199-200-213-300-313-102230- Northern Liberty TX-Coastal Harris TX-Inland Harris TX- Southern Liberty TX-Montgomery TX- 444 PM CDT FRI AUG 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTGOMERY... SOUTHWESTERN LIBERTY AND NORTHEASTERN HARRIS COUNTIES UNTIL 530 PM CDT... At 443 PM CDT, Doppler radar was tracking a strong thunderstorm over Crosby, or over Barrett, moving north at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Humble, western Liberty, Dayton, Kingwood, Barrett, Crosby, Lake Houston Dam, Lake Houston, Atascocita, Sheldon, Porter and New Caney. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2983 9506 2990 9528 3018 9524 3008 9483 TIME...MOT...LOC 2143Z 192DEG 18KT 2990 9509 Hathaway
Special weather statement, Aug 10, 5:38 PM CDT, 2 hours 29 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 538 PM CDT FRI AUG 10 2018 TXZ213-102330- Inland Harris TX- 538 PM CDT FRI AUG 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARRIS COUNTY UNTIL 630 PM CDT... At 537 PM CDT, Doppler radar was tracking a strong thunderstorm over Fairbanks / Northwest Crossing, or over Spring Branch North, moving northwest at 5 mph. Pea size hail will be possible with this storm. Locations impacted include... Jersey Village, Spring Branch West, Addicks Park Ten, Spring Valley, Spring Branch North, western Northside / Northline, Hilshire Village, Spring Branch East, Spring Branch Central, Central Northwest, Westbranch, Fairbanks / Northwest Crossing, Langwood, Acres Home, Greater Inwood, Carverdale, Willowbrook, Hidden Valley, Lazybrook / Timbergrove and Greater Uptown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2987 9539 2978 9546 2982 9570 2999 9562 TIME...MOT...LOC 2237Z 115DEG 6KT 2984 9551 Hathaway
Local storm report, Aug 10, 6:17 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
617 PM CDT FRI AUG 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM FUNNEL CLOUD 5 ENE MONROE CITY 29.81N 94.50W
08/10/2018 CHAMBERS TX PUBLIC
FUNNEL CLOUD REPORTED ON SOCIAL MEDIA, REPORT RELAYED
BY LOCAL MEDIA.
&&
EVENT NUMBER HGX1800159
KMLocal storm report, Aug 10, 6:20 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
620 PM CDT FRI AUG 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND DMG 1 ESE MAGNOLIA GARDENS 29.88N 95.09W
08/10/2018 HARRIS TX BROADCAST MEDIA
POWERLINES DOWN ON TWO CARS IN CROSBY ON BRIDGE OVER
THE SAN JACINTO RIVER. REPORT RELAYED VIA LOCAL MEDIA.
&&
EVENT NUMBER HGX1800160
KMSpecial weather statement, Aug 10, 7:06 PM CDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Houston/Galveston TX 706 PM CDT FRI AUG 10 2018 TXZ199-212-213-110045- Waller TX-Inland Harris TX-Montgomery TX- 706 PM CDT FRI AUG 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY... NORTHERN WALLER AND NORTHWESTERN HARRIS COUNTIES UNTIL 745 PM CDT... At 706 PM CDT, Doppler radar was tracking a strong thunderstorm over Prairie View, moving east at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hempstead, Prairie View, Hockley, Waller and Pine Island. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3007 9613 3019 9611 3025 9576 2996 9578 TIME...MOT...LOC 0006Z 267DEG 16KT 3010 9599 Hathaway
Special weather statement, Aug 10, 7:57 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
757 PM CDT FRI AUG 10 2018
TXZ199-110145-
Montgomery TX-
757 PM CDT FRI AUG 10 2018
...STRONG THUNDERSTORM IN WESTERN MONTGOMERY COUNTY...
At 756 PM CDT, Doppler radar was tracking a strong thunderstorm over
Montgomery, or 13 miles north of Pinehurst, moving northeast at 20
mph. This storm is expected to track towards Lake Conroe. Boaters
should get off the lake now.
Winds in excess of 30 mph will be possible with this storm along
with frequent lightning.
Locations impacted include...
Panorama Village, Montgomery, Lake Conroe Dam, Dobbin and Dacus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Lake Conroe, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3030 9579 3044 9581 3054 9568 3049 9557
3036 9549
TIME...MOT...LOC 0056Z 226DEG 15KT 3038 9571The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:06 PM CDT | Special Weather Statement | HGX | Waller | 39 min |
| Aug 10, 7:57 PM CDT | Special Weather Statement | HGX | Montgomery | 48 min |
| Aug 10, 8:27 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Trinity, Walker | 33 min |
| Aug 10, 8:48 PM CDT | Areal Flood Advisory | HGX | Harris, Waller | 117 min |
| Aug 11, 8:34 AM CDT | Rip Current Statement | HGX | Brazoria, Galveston, Matagorda | 11 hr |
| Aug 11, 12:46 PM CDT | Special Weather Statement | HGX | Harris | 29 min |
| Aug 11, 1:43 PM CDT | Special Weather Statement | HGX | Harris | 32 min |
| Aug 11, 2:53 PM CDT | Special Weather Statement | HGX | Montgomery | 37 min |
| Aug 11, 3:03 PM CDT | Areal Flood Advisory | HGX | Montgomery | 57 min |
| Aug 11, 3:28 PM CDT | Special Weather Statement | HGX | San Jacinto | 47 min |
Nearby
Tornado Warnings in Texas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.